Alert archive / Michigan / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 32, NWS Gaylord, MI

July 6, 2025Gladwin County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 6, 2025, 4:57 PM EDT for Gladwin County, Roscommon County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2025, 4:57 PM EDT (20:57 UTC)
Expired
Jul 6, 2025, 5:30 PM EDT
In force
33 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Gladwin County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 86 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:20 PM EDTTSTM WND DMG3 N Hockaday, MIMultiple trees down on powerlines near intersection of Hockaday Rd and Armchester Dr. Report relayed by Gladwin county EM. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WUUS53 KAPX 062057
SVRAPX
MIC051-143-062130-
/O.NEW.KAPX.SV.W.0032.250706T2057Z-250706T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
457 PM EDT Sun Jul 6 2025

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  Northwestern Gladwin County in northern Michigan...
  Southeastern Roscommon County in northern Michigan...

* Until 530 PM EDT.

* At 456 PM EDT, a severe thunderstorm was located over Skeels, or 9
  miles northwest of Gladwin, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated. Weak rotation observed on radar.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Nester Township around 500 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4412 8460 4416 8461 4416 8462 4427 8448
      4412 8437 4404 8460
TIME...MOT...LOC 2056Z 238DEG 20KT 4410 8459 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cornish
2 follow-up statements
529 
WWUS53 KAPX 062114
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
514 PM EDT Sun Jul 6 2025

MIC051-143-062130-
/O.CON.KAPX.SV.W.0032.000000T0000Z-250706T2130Z/
Gladwin MI-Roscommon MI-
514 PM EDT Sun Jul 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN GLADWIN AND SOUTHEASTERN ROSCOMMON COUNTIES...

At 513 PM EDT, a severe thunderstorm was located near Hockaday, or 10
miles north of Gladwin, moving northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Twin Lakes Area around 520 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornado warning is in effect 
for this storm. Tornadoes can develop quickly from severe 
thunderstorms. If you spot a tornado go at once into the basement or 
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4409 8453 4412 8454 4416 8456 4425 8446
      4412 8437 4407 8450
TIME...MOT...LOC 2113Z 245DEG 22KT 4414 8449 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cornish
329 
WWUS53 KAPX 062122
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
522 PM EDT Sun Jul 6 2025

MIC143-062131-
/O.CAN.KAPX.SV.W.0032.000000T0000Z-250706T2130Z/
Roscommon MI-
522 PM EDT Sun Jul 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSCOMMON COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4409 8449 4415 8449 4416 8447 4416 8440
      4412 8437 4408 8447 4408 8448
TIME...MOT...LOC 2121Z 253DEG 19KT 4412 8444 

$$

MIC051-062130-
/O.CON.KAPX.SV.W.0032.000000T0000Z-250706T2130Z/
Gladwin MI-
522 PM EDT Sun Jul 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTH CENTRAL GLADWIN COUNTY...

At 521 PM EDT, a severe thunderstorm was located over Hockaday, or 9
miles north of Gladwin, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of north
central Gladwin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4409 8449 4415 8449 4416 8447 4416 8440
      4412 8437 4408 8447 4408 8448
TIME...MOT...LOC 2121Z 253DEG 19KT 4412 8444 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cornish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:31 PM EDT, 26 minutes earlier. Its key messages:

  • Showers and storms continue through this evening. Primary threat will be localized heavy rainfall. A few strong storms cannot be ruled out.
  • Rain-free to start the week with chances returning late Tuesday into Wednesday.
Area forecast discussion, Jul 6, 4:31 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
431 PM EDT Sun Jul 6 2025

.KEY MESSAGES...

- Showers and storms continue through this evening. Primary
  threat will be localized heavy rainfall. A few strong storms
  cannot be ruled out.

- Rain-free to start the week with chances returning late
  Tuesday into Wednesday.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 429 PM EDT Sun Jul 6 2025

Pattern Synopsis:

Shortwave troughing will slide east of the Great Lakes tonight,
flattening as it works over the St. Lawrence River on Monday. At the
surface, the cold front currently draped across the far SE corner of
the CWA will continue to work into the southern half of the state
overnight. Mainly zonal mid/upper-level flow will overspread the
region Monday as heights gradually rise behind the shortwave,
helping to build high pressure into the Northwoods to start the work
week.

Forecast Details:

Widespread showers will persist across northern lower Michigan this
afternoon and early evening. Thunderstorms are also expected mainly
southeast of a line from Cadillac to Alpena. A few storms capable of
strong wind gusts cannot be ruled out, as noted in SPC's mesoscale
discussion from earlier this afternoon, but current thoughts are
that severe wind gusts are unlikely with any activity tonight.
MLCAPE exceeding 1,000 J/kg per SPC mesoanalysis will support
thunderstorms over the next several hours, but relatively weak deep
layer shear around 30 kts or less will struggle to organize storms.
Primary threat with activity through this evening will be localized
heavy rainfall across our southeast counties with potential training
storms over the next several hours. Impressive PWAT values around 2"
will support very efficient rainfall, and localized totals of 1-2"
or more will be possible where heaviest rain falls. Otherwise, rain
chances diminish through tonight with rain-free weather and highs in
the mid to upper 70s expected for most on Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 429 PM EDT Sun Jul 6 2025

Pattern Synopsis/Forecast Details:

Shortwave troughing will slide across the Upper Midwest Monday night
into Tuesday, eventually working overhead later Tuesday. Progression
looks to slow through the middle of the week as troughing meanders
across the region, eventually departing east in the Thursday/Friday
timeframe. Rain-free weather is expected to continue through most of
Tuesday before our next chances return Tuesday night and Wednesday.
Another stretch of dry weather appears likely through the second
half of the week as troughing departs, returning again to start the
weekend. Temperatures are expected to be slightly warmer than
average through the period with highs in the 80s for most areas into
next weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 135 PM EDT Sun Jul 6 2025

Conditions will begin to improve this evening across the region
as the ongoing showers continue to move west. Current IFR and
LIFR ceilings will transition to MVFR breifly tonight followed
by cloud cover clearing and returning to +25,000 ft. KMBL can
expect some BR late overnight into the early morning hours of
Monday before returning to VFR conditions shortly after
sunrise.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

SHORT TERM...DJC
LONG TERM...DJC
AVIATION...SJC
Hazardous weather outlook, Jul 6, 4:45 PM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
445 PM EDT Sun Jul 6 2025

MIZ016>018-020>036-041-042-086>088-095>099-072045-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
445 PM EDT Sun Jul 6 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Scattered thunderstorms today could produce locally heavy rainfall
totals, especially across northeast Lower Michigan.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but reports of stronger
storms and/or rainfall totals are encouraged.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-072045-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
445 PM EDT Sun Jul 6 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

Scattered thunderstorms today, especially toward Lake Huron and
Saginaw Bay.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but reports of stronger
storms and/or rainfall totals are encouraged.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:12 PM EDTTornado WarningAPXGladwin, Ogemaw, Roscommon33 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.